MAUDE Adverse Event Report: STRYKER GMBH 3.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 3.0MM, AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH 3.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 3.0MM, AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 45-30001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
When screwing in the asnis screw, the tip of the screwdriver blade is broken off.Surgical delay of 20 min.Not longer.Device is part of consignment.Replacement was available.
 
Additional Manufacturer Narrative
The reported event that 3.0mm asnis micro, cannulated screwdriver, 3.0mm, ao coupling was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much torsinal force during screw insertion.The device inspection revealed the following: the tip of the returned screwdriver is completely broken off.Unfortunately no further detailed information could be obtained which would point to a possible explanation of the breakage.The close up views, done by the microscope, indicating that the surface of the breakage is homogenous which again indicate conformity to the given specification.The root cause of the failure could be found due to repeated powerful dynamically overload during use.The device was manufactured in nov.2015.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
When screwing in the asnis screw, the tip of the screwdriver blade is broken off.Surgical delay of 20min.Not longer.Device is part of consignment.Replacement was available.

Brand Name
3.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 3.0MM, AO COUPLING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8246084
Report Number0008031020-2019-00022
Device Sequence Number19380554
Product Code LXH
UDI-Device Identifier04546540534446
UDI-Public04546540534446
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45-30001
Device Lot NumberAI11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;